Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2007
Lake Effect Snow Warning 1, NWS State College, PA
NWS State College, PA issued this lake effect snow warning at Jan 9, 2007, 9:34 PM EST for Warren County, Pennsylvania. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2007, 9:34 PM EST (02:34 UTC)
- Expired
- Jan 10, 2007, 11:00 AM EST
- In force
- 13 hr
- Issued by
- NWS State College, PA
County Warren County, PA
The radar
The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this lake effect snow warning went out at Jan 9, 5:02 PM EST, 4 hours 32 minutes earlier.
Area forecast discussion, Jan 9, 5:02 PM EST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 PM EST TUE JAN 9 2007 .SHORT TERM /REST OF TONIGHT/... HAVE EXPANDED THE SN.Y FOR CAMBRIA AND CLEARFIELD COS...WHICH ARE NOW IN EFFECT. EMA/PUBLIC REPORTS INDICATE 1.5 ALREADY ON THE GROUND AT JST. WILL ALSO INCLUDE MENTION OF -SHSN OR --SW FOR ALL ZONES TNT. NEW ZFP OUT IN A FEW. && .PREV DISCUSSION... /ISSUED 229 PM EST TUE JAN 9 2007/ SHORT TERM /TONIGHT THROUGH WEDNESDAY/... GOODBYE LITTLE CLIPPER...HELLO LAKE EFFECT SNOWS. WOW IT REALLY SEEMS LIKE JANUARY NOW...EXCEPT FOR THE FACT THAT THE LAKE IS TOTALLY UNFROZEN...A RARE EVENT INDEED...WITH LAKE SFC TEMPS ABOUT 10F ABOVE NORMAL FOR THIS TIME OF YEAR. THIS WILL PLAY HEAVILY IN THE FCST FOR TONIGHT AND WED. WILL BE HOISTING SNOW ADVISORY FOR SOMERSET COUNTY WITH GOOD UPSLOPE COMPONENTS...AND HIGH INVERSION. THESE CONDITIONS ARE MARGINAL WIND DIRECTIONS AND TIME LENGTH PER LOCAL STUDY TO GET REAL GOOD ACCUMS IN LAURELS. SO...WILL GO WITH ADVISORY FOR TONIGHT AND WED MORNING. WINDS SWING AND MSTR DECREASES AS HIGH BUILDS IN WED AFTN. SAME STORY IN THE NORTHWEST...AND WILL EXPAND THE LAKE EFFECT SNOW ADVISORY TO INCLUDE ALL 5 NW-MOST COUNTIES...WITH HIGHEST TOTALS STILL EXPECTED IN WARREN COUNTY. UNI-DIR PROFILE IN THE LLVLS WILL MAKE FOR A MULTI-BAND EVENT. THE MOISTURE IS VERY DEEP AND THE TEMP PROFILE SHOWS THAT DENDRITIC SNOW GROWTH ZONE SWEET SPOT FOR MAXIMUM FLUFFINESS /HIGH S:W RATIOS/. IT DOES END WED AFTN...BUT THE TOTALS WILL GET TO 4-7 INCHES IN WARREN COUNTY AND 2-4 ELSEWHERE IN THE NW MTS. THEY ONLY HAVE A WEAK/MELTING INCH THERE NOW...BUT NIGHT SHOULD HELP IT ALL TO STICK. THE SNOW WILL MOST LIKELY BE INTENSIFIED LATE TONIGHT AND EARLY WED MORNING...NEAR RUSH HR...AS A WEAK BUT SIGNIFICANT SHORTWAVE ROLLS OVERHEAD AND ENHANCES LIFT. THIS COMBINED WITH TREMENDOUS LAKE-ENDUCED CAPES AND GREAT GROWTH-ZONE PROFILE WILL MAKE FOR SOME INCH PER HOUR NUMS LATE TONIGHT. CLOUDS FOLLOW CLIMATOLOGY - MO CLOUDY NW AND SCT/SKC SE. MINS TONIGHT WILL GET A BIT COLDER THAN PREV FCST...BUT PRETTY CLOSE TO CLIMO AS WELL. TEENS N/W 20S RIDGE AND VALLEY AND SE. MAXES WED WILL BE ONLY IN THE LOWER 20S IN THE NW MTS UNDER THE CLOUDS/SHSN...AND MID 30S SE. LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... AS EXPECTED...FORECAST WENT AS EXPECTED LAST NIGHT...WITH BRIEF CLEARING. A 170 KNOT JET ACROSS SC THIS MORNING...AS TROUGH DEEPENS. AS WINDS SHIFT MORE TO THE NW TONIGHT...LAKE EFFECT WILL BECOME MORE WIDESPREAD. SECONDARY TROUGH TO MOVE IN TOWARD SUNRISE ON WED...THUS AIDING IN KEEPING THE LAKE EFFECT GOING. HOWEVER...HEIGHTS COME UP FAST LATE WED AFTERNOON INTO THU...THUS SKIES SHOULD CLEAR. ANOTHER SIGNIFICATE WARMUP FOR THE UPCOMING WEEKEND. NOT SEEING A LOT OF CHANGE SINCE YESTERDAY...FRONT STALLS NEAR THE NY BORDER. ANOTHER WAVE MOVES UP THE FRONT LATER ON SUNDAY INTO EARLY MONDAY. AFTER THIS...A TREND TOWARD MUCH COOLER WEATHER FOR NEXT WEEK. DID KEEP LOW CHC POPS IN FOR LATE MONDAY INTO TUE. N AND W AREAS MAY SEE SOME LAKE EFFECT...WHILE SOUTHERN AREAS WILL BE NEAR THE NORTHERN EDGE OF ANY WAVES THAT FORM. AVIATION /19Z-18Z/... COLD NORTHWEST FLOW TAKING OVER NOW...AND CLIMATOLOGICAL CLOUDS AND PRECIP PATTERN FOR JANUARY TO FOLLOW FOR THE FCST PD. LAKE EFFECT SNOWS WILL DIP VSBYS OCCASIONALLY TO LIFR AT KBFD AND KJST...BUT TIMING NOT OBVIOUS RIGHT NOW. LOOKS LIKE THE WORST TIME WILL BE AFT 06Z AND BEFORE 14/15Z WED AS A WEAK BUT IMPORTANT S/W ROLLS DOWN ACROSS THE LOWER LAKES AND ENHANCES UPLIFT. CLOUDS WILL RUN IN THE MVFR TO IFR RANGE MOST OF THE NIGHT FOR KBFD AND KJST...WITH MVFR RULING KAOO AND KUNV. KIPT MAY SEE MVFR AT TIMES TONIGHT...BUT DRY ENOUGH AIR IN LLVLS THERE TO KEEP THEM AT LOWER- RANGE VFR FOR MOST OF THE NIGHT. KMDT IS DOWNSLOPING AND SHOULD STAY VFR ALL NIGHT. WINDS WILL BE 290-300 AT 10-15KTS THROUGHOUT THE PD. SHEAR PARAMS NOT QUITE MET TONIGHT...BUT REAL CLOSE...SO LEFT IT OUT FOR NOW. && .CTP WATCHES/WARNINGS/ADVISORIES... LAKE EFFECT SNOW ADVISORY UNTIL 11 AM EST WEDNESDAY FOR PAZ004>006-010-011. SNOW ADVISORY UNTIL 11 AM EST WEDNESDAY FOR PAZ017-024-033. && SHORT TERM...STEINBUGL
Hazardous weather outlook, Jan 9, 3:43 PM EST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 343 PM EST TUE JAN 9 2007 PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-101115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA- 343 PM EST TUE JAN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS SNOW SHOWERS WILL BE ACROSS PORTIONS OF CENTRAL AND NORTHERN PENNSYLVANIA INTO WEDNESDAY MORNING...AS A COLD NORTHWEST FLOW OF AIR MOVES ACROSS THE GREAT LAKES. WHILE MOST OF THE AREA WILL SEE ONLY A DUSTING TO AN INCH...UPWARDS OF 2 TO 4 INCHES OF SNOW WILL FALL ACROSS THE HIGHER ELEVATIONS OF NORTHWEST PENNSYLVANIA AND THE LAUREL HIGHLANDS. EVEN HIGHER AMOUNTS OF 6 INCHES WILL BE POSSIBLE ACROSS WARREN COUNTY BEFORE THE SNOW ENDS BY MIDDAY WEDNESDAY. IN ADDITION...WINDS WILL CAUSE BLOWING AND DRIFTING OF THE SNOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SNOWFALL AMOUNTS OF 3 INCHES OR MORE. PAZ036-056>059-063>066-101115- FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK- LANCASTER- 343 PM EST TUE JAN 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MARTIN
Nearby
Lake Effect Snow Warnings in Pennsylvania, 2007Every lake effect snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.